Labyrinthitis - is this another side effect of PRV?

I am just recovering from three days of the most horrible imbalance I have ever experienced. It was so severe in the first few hours the world was spinning as if on a mad merry-go-round and impossible to stand, walk and difficult to think of right words to use when trying to speak. Even the slightest turn, an inch even, sent me spiraling back down. I have had many dizzy days over the past 18 mnths but nothing like this. For the first time I was really scared as to what was happening now. Dr sent me to Accident & Emergency where I was thoroughly checked over including chest x ray, heart traces etc. Treated so very well by St Peter's Chertsey. Conclusion is that it is Labyrinthitis and am now taking regular pills of stemitil. Please excuse spelling today! I had a venesection two days earlier but somehow don't feel there will be a connection. Any feed back would be so useful - I do so hope never to have it again but at least I won't be so scared. I am drinking loads of water.

7 Replies

oldestnewest
  • Hi Linds, now that is a coincidence. I have had two shots of labrythintitis in the last 18 months which I never had in my life before. I have PRV, diagnosed about a year ago. It is really horrible and I felt so sick with it too! I think that's the same tablets my GP gave me. He told me to hang on to the excess as I would probably get it again - cheery soul. I have every sympathy - its horrible and very scary. Aime x

  • Thank you because your words are quite comforting - it's horrid to get so scared but if it comes again I will handle things differently and just relax, take the pills and hope it does not stay long. I had the sick feeling also and an upset stomach just to finish things off. Hope your shoulder is recovering well. Best wishes, Linds x

  • this can be a symptom of PV, I had it pre diagnosis but since getting my Hct under control and starting 75mg Asprin it has gone, best check your counts are where they are supposed to be and obviously take the Asprin we are all supposed to take, it if persists best discuss it with your haem as opposed to GP as its specialised if caused by PV, if the haem is stuck I would see a specialist PV haem and I am sure Maz can give you some names. Slight dizziness is very common with PV but it from studying a lot of PV forums and knowing a lot of others with PV I would say that if your symptoms are that bad something needs adjusting in your counts or the meds you may or may not be on. be persistant , don't give up until you get it improved, it shoudnt be like that.

  • Thank you Ainslie & Kevin JH - I have taken on board everything that has been said and am immensely grateful. I am feeling better hour by hour but do feel slightly spaced out which is obviously due to the tablets. Will pay attention to pacing myself more as this came after venesection and a particularly busy two days organising social function. One does not like to miss out on life does one but sometimes......... ah well, learning curve again. Very best wishes to you both x

  • hi Linds, so sorry to hear you are having this problem, it's horrible when you are dizzy, I hope you feel better soon. Maz x

  • Try Google "vestibular rehabilitation" as I control my vertigo episodes without drugs - I'm on enough as it is. Some of the remedies seem quite bizarre but I have had success with turning head 45degrees in one direction and lying down quickly to the opposite side. I didn't believe it could work but was desperate enough to try anything! it worked pretty well instantly for me after repeating 6 times in each direction. Good luck with it as it is genuinely horrible to have the world spinning round you.

  • Thank you, thank you, thank you. I will look at the site Beetle. Maz, it's always good to have your input, thank you too.

    Feeling much better this evening and even a little more sure of my spelling as it makes more sense to me. (My words I mean)

    Best wishes to everyone x

You may also like...